Exponential convergence to equilibrium via Lyapounov functionals for reaction-diffusion equations arising from non reversible chemical kinetics

Marzia Bisi; Laurent Desvillettes; Giampiero Spiga

ESAIM: Mathematical Modelling and Numerical Analysis (2008)

  • Volume: 43, Issue: 1, page 151-172
  • ISSN: 0764-583X

Abstract

top

We show that the entropy method, that has been used successfully in order to prove exponential convergence towards equilibrium with explicit constants in many contexts, among which reaction-diffusion systems coming out of reversible chemistry, can also be used when one considers a reaction-diffusion system corresponding to an irreversible mechanism of dissociation/recombination, for which no natural entropy is available.


How to cite

top

Bisi, Marzia, Desvillettes, Laurent, and Spiga, Giampiero. "Exponential convergence to equilibrium via Lyapounov functionals for reaction-diffusion equations arising from non reversible chemical kinetics." ESAIM: Mathematical Modelling and Numerical Analysis 43.1 (2008): 151-172. <http://eudml.org/doc/194442>.

@article{Bisi2008,
abstract = {
We show that the entropy method, that has been used successfully in order to prove exponential convergence towards equilibrium with explicit constants in many contexts, among which reaction-diffusion systems coming out of reversible chemistry, can also be used when one considers a reaction-diffusion system corresponding to an irreversible mechanism of dissociation/recombination, for which no natural entropy is available.
},
author = {Bisi, Marzia, Desvillettes, Laurent, Spiga, Giampiero},
journal = {ESAIM: Mathematical Modelling and Numerical Analysis},
keywords = {Entropy methods; Lyapounov functionals; reaction-diffusion equations.; entropy methods; reaction-diffusion equations},
language = {eng},
month = {12},
number = {1},
pages = {151-172},
publisher = {EDP Sciences},
title = {Exponential convergence to equilibrium via Lyapounov functionals for reaction-diffusion equations arising from non reversible chemical kinetics},
url = {http://eudml.org/doc/194442},
volume = {43},
year = {2008},
}

TY - JOUR
AU - Bisi, Marzia
AU - Desvillettes, Laurent
AU - Spiga, Giampiero
TI - Exponential convergence to equilibrium via Lyapounov functionals for reaction-diffusion equations arising from non reversible chemical kinetics
JO - ESAIM: Mathematical Modelling and Numerical Analysis
DA - 2008/12//
PB - EDP Sciences
VL - 43
IS - 1
SP - 151
EP - 172
AB - 
We show that the entropy method, that has been used successfully in order to prove exponential convergence towards equilibrium with explicit constants in many contexts, among which reaction-diffusion systems coming out of reversible chemistry, can also be used when one considers a reaction-diffusion system corresponding to an irreversible mechanism of dissociation/recombination, for which no natural entropy is available.

LA - eng
KW - Entropy methods; Lyapounov functionals; reaction-diffusion equations.; entropy methods; reaction-diffusion equations
UR - http://eudml.org/doc/194442
ER -

References

top
  1. A. Arnold, J.A. Carrillo, L. Desvillettes, J. Dolbeault, A. Jungel, C. Lederman, P.A. Markowich, G. Toscani and C. Villani, Entropies and equilibria of many-particle systems: An essay on recent research. Monat. Mathematik142 (2004) 35–43.  Zbl1063.35109
  2. M. Bisi and L. Desvillettes, From reactive Boltzmann equations to reaction-diffusion systems. J. Stat. Phys.124 (2006) 881–912.  Zbl1134.82323
  3. M. Bisi and G. Spiga, Diatomic gas diffusing in a background medium: kinetic approach and reaction-diffusion equations. Commun. Math. Sci.4 (2006) 779–798.  Zbl1120.82011
  4. M. Bisi and G. Spiga, Dissociation and recombination of a diatomic gas in a background medium. Proceedings of 25th International Symposium on Rarefied Gas Dynamics (to appear).  Zbl1120.82011
  5. M. Cáceres, J. Carrillo and G. Toscani, Long-time behavior for a nonlinear fourth order parabolic equation. Trans. Amer. Math. Soc.357 (2005) 1161–1175.  Zbl1077.35028
  6. J.A. Carrillo and G. Toscani, Asymptotic L1-decay of solutions of the porous medium equation to self-similarity. Indiana University Math. J.49 (2000) 113–142.  Zbl0963.35098
  7. M. Del Pino and J. Dolbeault, Best constants for Gagliardo-Nirenberg inequalities and applications to nonlinear diffusions. J. Math. Pures Appl.81 (2002) 847–875.  Zbl1112.35310
  8. L. Desvillettes, About entropy methods for reaction-diffusion equations. Rivista Matematica dell'Università di Parma7 (2007) 81–123.  Zbl1171.35409
  9. L. Desvillettes and K. Fellner, Exponential decay toward equilibrium via entropy methods for reaction-diffusion equations. J. Math. Anal. Appl.319 (2006) 157–176.  Zbl1096.35018
  10. L. Desvillettes and K. Fellner, Entropy methods for reaction-diffusion systems: Degenerate diffusion. Discrete Contin. Dyn. Syst.Supplement (2007) 304–312.  Zbl1163.35322
  11. L. Desvillettes and K. Fellner, Entropy methods for reaction-diffusion equations: slowly growing a-priori bounds. Revista Mat. Iberoamericana (to appear).  Zbl1171.35330
  12. L. Desvillettes and C. Villani, On the spatially homogeneous Landau equation for hard potentials. II. H-theorem and applications. Comm. Partial Differ. Equ.25 (2000) 261–298.  Zbl0951.35130
  13. V. Giovangigli, Multicomponent Flow Modeling. Birkhäuser, Boston (1999).  Zbl0956.76003
  14. M. Groppi, A. Rossani and G. Spiga, Kinetic theory of a diatomic gas with reactions of dissociation and recombination through a transition state. J. Phys. A33 (2000) 8819–8833.  Zbl0970.82041
  15. M. Kirane, On stabilization of solutions of the system of parabolic differential equations describing the kinetics of an auto-catalytic reversible chemical reaction. Bull. Institute Math. Academia Sinica18 (1990) 369–377.  Zbl0731.35056
  16. O.A. Ladyzenskaya, V.A. Solonnikov and N.N. Uralceva, Linear and Quasi-linear Equations of Parabolic Type, Trans. Math. Monographs23. American Mathematical Society, Providence (1968).  
  17. K. Masuda, On the global existence and asymptotic behavior of solution of reaction-diffusion equations. Hokkaido Math. J.12 (1983) 360–370.  Zbl0529.35037
  18. J.A. McLennan, Boltzmann equation for a dissociating gas. J. Stat. Phys.57 (1989) 887–905.  
  19. Y. Sone, Kinetic Theory and Fluid Dynamics. Birkhäuser, Boston (2002).  Zbl1021.76002
  20. G. Toscani and C. Villani, Sharp entropy dissipation bounds and explicit rate of trend to equilibrium for the spatially homogeneous Boltzmann equation. Comm. Math. Phys.203 (1999) 667–706.  Zbl0944.35066
  21. Y. Yoshizawa, Wave structures of a chemically reacting gas by the kinetic theory of gases, in Rarefied Gas Dynamics, J.L. Potter Ed., A.I.A.A., New York (1977) 501–517.  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.